MAUDE Adverse Event Report: SYSMEX CORPORATION, I SQUARE UF-5000 FULLY AUTOMATED URINE PARTICLE ANALYZER; URINE PARTICLE COUNTER

SYSMEX CORPORATION, I SQUARE UF-5000 FULLY AUTOMATED URINE PARTICLE ANALYZER; URINE PARTICLE COUNTER
Model Number UF-5000
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The user reported the initial csf results to the clinician without verifying the results.The accuracy of the initial csf results could not be confirmed.No analyzer malfunction has been identified.The english version (used in europe) of the uf-5000 general information, chapter 1.1, intended use, describes: fully automated urine particle analyzer uf-5000 is an in vitro diagnostic instrument for the determination of clinical parameters in human urine and human body fluids.The instrument can only be used to analyze human urine, body fluid, and control material samples.The uf-5000 basic operation, chapter 3 - analyzing samples, section 3.3 - preparing samples, describes: samples analyzed in the instrument are as follows: human urine, human body fluid (including cerebrospinal fluid, serous fluid (peritoneal and pleural), synovial fluid, and peritoneal dialysis fluid).Analyzing csf and body fluid samples on the uf-5000 is not cleared for ivd use in the united states.The north american version of the uf-5000, general information, chapter 1.1 intended use states: fully automated urine particle analyzer is an automated urine particle analyzer for in vitro diagnostic use in screening patient populations found in clinical laboratories.The sysmex uf-5000 fully automated urine particle analyzer analyzes the following parameters in urine samples: rbc, wbc, epithelial cells, cast, bacteria and flags the presence of the following: pathologic cast, crystals, sperm, yeast like cell and mucus.
 
Event or Problem Description
An operator in denmark alleged a cerebrospinal fluid (csf) sample was analyzed and generated falsely elevated polymorphonuclear leukocytes (pmn) and falsely decreased mononuclear cells (mn).There were no error messages or flags with the results.These results were not verified with microscopic evaluation.Due to due to the patient's clinical signs and symptoms and results from the csf sample, the patient received antibiotics and anti-viral treatment beginning on (b)(6) 2020.Additional tests for blood culture and csf culture were initiated.Six days later, another csf sample was collected and analyzed, which generated lower pmn results and higher mn results as compared to the initial csf values.These results were confirmed by microscopic evaluation.Antibiotic treatment was discontinued and steroid treatment was started based on the second csf sample results.No patient harm was reported based on the administration of antibiotic treatment, delay of steroid treatment or the second csf collection.

Brand Name
UF-5000 FULLY AUTOMATED URINE PARTICLE ANALYZER
Common Device Name
URINE PARTICLE COUNTER
Manufacturer (Section D)
SYSMEX CORPORATION, I SQUARE
262-11 mizuashi
noguchi-cho
kakogawa-city, 675-0 019
JA  675-0019
MDR Report Key9655919
Report Number1000515253-2020-00003
Device Sequence Number13922590
Product Code LKM
UDI-Device Identifier04987562440139
UDI-Public(01)04987562440139
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K171883
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberUF-5000
Device Catalogue NumberBN344411
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2020
Initial Report FDA Received Date01/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;